Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Continuous nausea, esophageal movements, no improvement with diet control, medicines. Is it due to drinking boiled water?

I am a medical student 24 yrs old. Prior to my internship last year I developed a lot of heart burn and was treated for GERD with pantoprazole and antacids. My symptoms resolved but recurred on and off during my internship period. For the past few months I have developed a strange nausea which happens almost all the time. It gets aggravated by travelling in a taxi. And I also have really bad movements of my esophagus all the time, even though it is not painful but it is very discomforting and embarrassing at times. I sought care with a MD Med who said I probably had IBS and treated me with Pan L and Librax for 2 mths. The symptoms improved but the esophageal movements persisted. Then he asked me to stop the drugs. I m currently on Pan 40 OD at night but my symptoms have been going from bad to worse. I have markedly cut down my caffeine intake and take only fruits for breakfast but nothing seems to be helping. Can it be due to the fact that I drink only boiled water?
Asked On : Thu, 9 Aug 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, rakes.141,
Let me congratulate you that you have decided to be a physician !
Hopefully, you will become a gastroenterologist !
It is very common for medical students and nursing students, even
interns and residents to think about differential diagnosis about
any symptoms they experience and assume they are suffering from
that disease or condition.
However, as a medical student , you have a lot of stress related to
your studies. If you are having GERD symptoms, I am sure stress is
adding to your acid problems. Also, I am sure your eating habits
are variable due to your schedule. Pantoprazole is effective when
taken properly, atleast an hour after your big meal of the day.
If you have been on the medications regularly for 4-6 weeks and if you
are still having some difficulty with swallowing etc. you should have
an endoscopic examination to look at the EG juncion and gastric lining.
You should be tested for H.Pylori. You mention that you have fruits,
but if they are citrous that could add to the acidity. Also, Milk can
cause acid reboind due to calcium.
Hope I have given you enough to digest.
Good luck.
Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor